Thunderstorm Wind, Lincoln
- When
- March 9, 3:20 PM CST
- Where
- Lincoln County, Bogue Chitto
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.433, -90.450
A few power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 1:25 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CST THU MAR 9 2006
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE
SQUALL LINE FROM NORTHWEST AND WESTERN MISSISSIPPI THROUGH EAST
LOUISIANA. SOME SUPERCELLS WERE BEGINNING TO DEVELOP AHEAD OF THE
LINE AS WELL. HAVE UPDATED ZONES TO REFLECT CANCELING NORTHWEST
PORTION OF TORNADO WATCH
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-
MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-
MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0704 AM CST THU MAR 09 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101304- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0704 AM CST THU MAR 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE AREA. A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80 MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG TRACK SIGNIFICANT TORNADOES. EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK. ...FLOODING... BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS. ...NON PRECIPITATION... A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY. EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS. PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE SECURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
&&
AGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
&&
CLBTTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GUST 2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006 50 MPH RICHLAND LA AMATEUR RADIO
POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
WILSONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
1102 AM TSTM WND GST BASTROP 32.77N 91.91W
03/09/2006 M60 MPH MOREHOUSE LA OFFICIAL NWS OBS
52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS
1130 AM TSTM WND DMG EUDORA 33.12N 91.26W
03/09/2006 CHICOT AR LAW ENFORCEMENT
A FEW TREES DOWN AROUND THE TOWN OF EUDORA
1133 AM TSTM WND DMG 2 S OAK GROVE 32.83N 91.39W
03/09/2006 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN JUST SOUTH OF OAK GROVE.
1140 AM TSTM WND GST BENOIT 33.65N 91.01W
03/09/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT
1142 AM TSTM WND DMG 3 N BENOIT 33.69N 91.01W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
BENOIT.
1145 AM TSTM WND DMG 10 S GREENVILLE 33.24N 91.05W
03/09/2006 WASHINGTON MS EMERGENCY MNGR
18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438
1158 AM TSTM WND GST LAKE PROVIDENCE 32.81N 91.18W
03/09/2006 E60 MPH EAST CARROLL LA CO-OP OBSERVER
COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.
1158 AM TSTM WND DMG 2 NNW CLEVELAND 33.77N 90.74W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
REPORTS CONTINUE TO COME INTO THE EOC.
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1208 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
03/09/2006 SUNFLOWER MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT INDIANOLA.
SEVERE COMMS PROBLEMS IN SUNFLOWER COUNTY. NUMEROUS
BUILDINGS AND HOMES WITH ROOF DAMAGE. STRUCTURAL DAMAGE
TO A HOUSE...COMMUNITY BANK...AND LOCKARD ELEMENTARY IN
INDIANOLA. THERE IS AN UNKNOWN NUMBER OF MINOR INJURIES
AT LOCKARD ELEMENTARY.
1210 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
03/09/2006 CATAHOULA LA LAW ENFORCEMENT
A FEW POWERLINES DOWN IN JONESVILLE.
1227 PM TSTM WND DMG ROLLING FORK 32.91N 90.88W
03/09/2006 SHARKEY MS EMERGENCY MNGR
SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
OFF.
1240 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
03/09/2006 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
ITTABENA.
0100 PM NON-TSTM WND DMG FLORENCE 32.15N 90.13W
03/09/2006 RANKIN MS TRAINED SPOTTER
GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
DOWN NEAR FLORENCE.
0101 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS BROADCAST MEDIA
WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.
0122 PM TSTM WND DMG 2 S YAZOO CITY 32.83N 90.41W
03/09/2006 YAZOO MS LAW ENFORCEMENT
A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.
0138 PM TSTM WND DMG 15 W CANTON 32.61N 90.29W
03/09/2006 MADISON MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
COUNTY.
0155 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
03/09/2006 MADISON MS EMERGENCY MNGR
POWER LINES DOWN AROUND GLUCKSTADT.
0157 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
03/09/2006 MADISON MS EMERGENCY MNGR
TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
UNKNOWN DAMAGE REPORTED IN CANTON.
0212 PM TSTM WND DMG RICHLAND 32.23N 90.17W
03/09/2006 RANKIN MS TRAINED SPOTTER
ROOFING OFF OF A TRUSTMARK BANK COMING OFF.
0214 PM TSTM WND GST KOSCIUSKO 33.06N 89.59W
03/09/2006 E60 MPH ATTALA MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO
0237 PM HAIL 8 ESE ETHEL 33.08N 89.34W
03/09/2006 E1.00 INCH ATTALA MS EMERGENCY MNGR
EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL
&&
WILSONThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491233.